PubAg

Main content area

An alternative solution to linear programming problems with stochastic input‐output coefficients

Author:
Wicks, John A., Guise, John W.B.
Source:
Australian journal of agricultural and resource economics 1978 v.22 no.1 pp. 22-40
ISSN:
1364-985X
Subject:
algorithms, farms, linear programming, New South Wales
Abstract:
Deriving acceptable farm plans where input‐output coefficients are stochastic is a complex problem. Previous formulations have required many simplifying assumptions about the stochastic variables in the analysis. This paper presents an alternative approach based on the mean absolute deviation, which permits solution by a conventional linear programming algorithm whilst avoiding some of those assumptions previously required. The formulation also incorporates a stochastic objective function. Examples are provided using the situation of stochastic feed supply with reference to representative sheep‐grain farms on the Northern Tablelands of New South Wales. Results from these suggest that this alternative approach is a distinct improvement on earlier stochastic formulations which utilize linear programming algorithms.
Agid:
421278